Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 42, NWS Des Moines, IA

May 6, 2008Calhoun County, Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 6, 2008, 5:59 PM CDT for Calhoun County, Sac County, Iowa. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 5:59 PM CDT (22:59 UTC)
Expired
May 6, 2008, 6:45 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Calhoun County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:17 PM CDTHAIL 1Sac City, IADIME TO QUARTER SIZE HAIL.
May 6, 6:19 PM CDTHAIL 1Sac City, IA
May 6, 6:20 PM CDTHAIL 0.75Sac City, IATWO PORIODS OF HAIL WITH FIRST LASTING 30 TO 45 SECONDS, THE SECOND WAS TWO MINUTES LATER AND LASTED 3-5 MINUTES AND COVERED THE GROUND WITH HALF TO THREE QUARTER INCH HAIL.
May 6, 6:30 PM CDTHAIL 15 W Sac City, IA
May 6, 6:45 PM CDTHAIL 11 N Sac City, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 12:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 062259
SVRDMX
IAC025-161-062345-
/O.NEW.KDMX.SV.W.0042.080506T2259Z-080506T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 645 PM CDT.

* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ODEBOLT...OR 15 MILES EAST OF IDA GROVE...
  AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALL LAKE BY 600 PM CDT...
  LAKE VIEW AND EARLY BY 605 PM CDT...
  SAC CITY AND 8 MILES SOUTHEAST OF NEMAHA BY 615 PM CDT...
  LYTTON BY 625 PM CDT...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4256 9507 4256 9472 4240 9472 4222 9522
      4238 9533
TIME...MOT...LOC 2259Z 242DEG 31KT 4235 9516

$$
4 follow-up statements
000 
WWUS53 KDMX 062310
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT TUE MAY 6 2008

IAC025-161-062345-
/O.CON.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
SAC IA-CALHOUN IA-
610 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CALHOUN AND SAC COUNTIES...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LAKE VIEW...OR 19 MILES SOUTH OF STORM
LAKE...MOVING NORTHEAST AT 36 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAC CITY BY 615 PM CDT...
  LYTTON BY 625 PM CDT...

AT 603 PM CDT...A TRAINED SPOTTER REPORTED DIME SIZE HAIL...6 MILES 
EAST NORTHEAST OF ODEBOLT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4256 9507 4256 9472 4240 9472 4222 9522
      4238 9533
TIME...MOT...LOC 2310Z 242DEG 31KT 4239 9505

$$
000 
WWUS53 KDMX 062319
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT TUE MAY 6 2008

IAC025-161-062345-
/O.CON.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
SAC IA-CALHOUN IA-
619 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CALHOUN AND SAC COUNTIES...

AT 615 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS
LOCATED NEAR SAC CITY...OR 19 MILES SOUTHEAST OF STORM LAKE...MOVING
NORTHEAST AT 36 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAC CITY NOW...
  LYTTON BY 630 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT 
TUESDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4256 9507 4256 9472 4240 9472 4222 9522
      4238 9533
TIME...MOT...LOC 2319Z 242DEG 31KT 4242 9499

$$
000 
WWUS53 KDMX 062337
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT TUE MAY 6 2008

IAC161-062347-
/O.CAN.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
SAC IA-
637 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SAC COUNTY IS CANCELLED...

AT 633 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT 
TUESDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4256 9472 4240 9472 4239 9474 4238 9477
      4236 9481 4235 9486 4247 9486 4247 9491
      4256 9491
TIME...MOT...LOC 2337Z 266DEG 22KT 4242 9483

$$

IAC025-062345-
/O.CON.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
CALHOUN IA-
637 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CALHOUN COUNTY...

AT 633 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS
LOCATED OVER EXTREME WEST CENTRAL CALHOUN COUNTY...OR 23 MILES
SOUTHEAST OF STORM LAKE...MOVING EAST AT 26 MPH.

THIS STORM HAS PRODUCED HAIL UP TO QUARTER SIZE IN SAC CITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4256 9472 4240 9472 4239 9474 4238 9477
      4236 9481 4235 9486 4247 9486 4247 9491
      4256 9491
TIME...MOT...LOC 2337Z 266DEG 22KT 4242 9483

$$
000 
WWUS53 KDMX 062345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE MAY 6 2008

IAC025-062355-
/O.EXP.KDMX.SV.W.0042.000000T0000Z-080506T2345Z/
CALHOUN IA-
645 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY
HAS EXPIRED...

AT 642 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT 
TUESDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4256 9472 4240 9472 4239 9474 4238 9477
      4236 9481 4235 9486 4247 9486 4247 9491
      4256 9491
TIME...MOT...LOC 2345Z 266DEG 22KT 4242 9476

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 6, 3:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT TUE MAY 6 2008

.SHORT TERM /TONIGHT/...
MAIN SYNOPTIC SCALE WARM FRONT IS WELL NORTH INTO MINNESOTA THIS
AFTERNOON...BUT MESOSCALE BOUNDARIES SET DOWN BY CONVECTIVE
COMPLEXES IN SOUTHERN MINNESOTA TO NORTHERN NEBRASKA WILL BE
LAUNCHING OR SUSTAINING POINT FOR ADDITIONAL CONVECTION THIS
EVENING. CURRENT SPEED OF SMALL BOWING SEGMENT OVER SOUTHEAST SOUTH
DAKOTA PUTS IT INTO PALO ALTO COUNTY BY 530 PM. CU FIELD THAT HAS
DEVELOPED OVER CENTRAL IA WITH DAYTIME HEATING COULD ALSO RANDOMLY
FIRE UP A FEW STORMS...BUT SO FAR MIXED LAYER CAPE REMAINS LOW...AND
THERE DOES NOT APPEAR TO BE A FOCUS FOR LOW LEVEL CONVERGENCE. THE
MAIN SHOW SHOULD BE CONVECTIVE COMPLEX MOVING ACROSS NORTHERN IA
THIS EVENING...WITH POTENTIAL FOR SEVERE WEATHER IN FORM OF LARGE
HAIL AND DAMAGING WIND...GIVEN STEEP LAPSE RATES AND RELATIVELY LOW
FREEZING HEIGHTS. THE OTHER CONCERN FOR TONIGHT ARRIVES LATER WHEN
ANOTHER CONVECTIVE COMPLEX THAT IS EXPECTED TO GET GOING IN CENTRAL
NEBRASKA SCOOTS SLIGHTLY SOUTH OF EAST AND SKIRTS OVER OR NEAR
SOUTHERN IOWA AFTER MIDNIGHT. THIS FEATURE WILL HAVE STRONG MOISTURE
TRANSPORT INTO IT...SO THIS MAY END UP BEING MORE OF A SHORT-FUSED
HYDROLOGIC CONCERN. THE QUESTION STILL REMAINS EXACTLY WHERE THE
HEAVIEST BAND OF THUNDERSTORMS WILL TRACK. JUST A SLIGHT SOUTHWARD
SHIFT IN THE TRACK WILL TAKE IT ACROSS NORTHERN MISSOURI. COLD FRONT
WILL BE ENTERING OUR NORTHWEST COUNTIES AFT 4 AM WITH A LEADING EDGE
OF COOLER AND DRIER AIR.

&&

.LONG TERM /WED THROUGH TUE/...
ISOLD HEAVY RAIN THREAT SHOULD CONTINUE FOR A FEW HOURS PAST DAY
BREAK WEDNESDAY IN FAR SOUTHERN IOWA WITH LINGERING STRONG MOISTURE
CONVERGENCE AXIS NEAR THE BOUNDARY ALONG THE IOWA MISSOURI BORDER.
THE FRONT WILL THEN PUSH SOUTH OF IOWA AROUND MIDDAY...WITH LITTLE
OR NO ADDITIONAL RAINFALL EXPECTED DURING THE AFTERNOON. THE MAX
TEMPERATURES FORECAST FOR WEDNESDAY WILL BE TRICKY WITH CAA NORTH
AND MORE PRECIP/CLOUDS SOUTH. WILL BANK ON ENOUGH BREAKS IN THE
CLOUDS TO BUMP UP TEMPS CENTRAL AND SOUTH TO AROUND 70 BEFORE THE
COOLER AIR LAGGING BEHIND THE FRONT SWEEPS THROUGH IN THE AFTERNOON.
THE NAM/GFS/SREF ARE ALL INDICATING MORE SHORT WAVE ENERGY TO IMPACT
IOWA THURSDAY NIGHT INTO FRIDAY. HAVE LEFT THE FRIDAY PERIOD DRY FOR
COORDINATION PURPOSES...BUT FUTURE SHIFTS WILL HAVE TO RE-EVALUATE.
BETTER CHANCES FOR CONVECTION ARE STILL FOCUSED ON SATURDAY AND
SATURDAY NIGHT...BASED ON THE GEM/ECMWF/GFS AND ENSEMBLE CONSENSUS.
THE SEVERE WEATHER THREAT LOOKS TO BE MINIMAL.

LOOKING AHEAD TO SUNDAY THROUGH TUESDAY...MODEL CONSENSUS IS STILL
SHAKY BUT DECIDED TO PULL POPS FROM SUNDAY NIGHT AND MONDAY AHEAD OF
THE NEXT SYSTEM. THE ECMWF DEVELOPS A MUCH DEEPER WESTERN CONUS TROF
THAN THE GFS AND IS SLOWER BRINGING THE SYSTEM INTO IOWA EARLY NEXT
WEEK.

&&

.AVIATION...06/18Z
CONVECTIVE DETAILS PROBLEMATIC IN THIS TAF PACKAGE. DO NOT EXPECT
ANY ORGANIZED TSTMS THRU 00Z. THEREAFTER...COMPLEX OF TSTMS OVER
SOUTHEAST SD WILL MOVE ACROSS NRN IA...BUT SHOULD BE CLEARED BY
08Z...WITH IFR/MVFR CEILINGS AND SCATTERED SHRA FOR A FEW HOURS
AFTER. KDSM HAS THE LOWEST CONFIDENCE OF GETTING TSRA SO HANDLED
THAT WITH A CB REMARK FOR PERIOD OF GREATEST CONCERN. ANOTHER
CONVECTIVE COMPLEX EXPECTED TO ROLL EAST ACROSS THE IA/MO BORDER
LATE TONIGHT MAY AFFECT KOTM AFT 09Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...MOYER
LONG TERM...KINNEY
Hazardous weather outlook, May 6, 3:46 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT TUE MAY 6 2008

IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-072100-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON AND MAY
POSSIBLY INCREASE IN COVERAGE AND INTENSITY THIS EVENING. SEVERE
STORMS REMAIN POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING WITH
THE MAIN THREAT FROM DAMAGING HAIL AND WINDS. AMPLE MOISTURE MAY
ALSO LEAD TO HEAVY RAIN FROM THESE STORMS PRODUCING LOCALIZED
FLOODING OVERNIGHT...ESPECIALLY SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR ADDITIONAL NON SEVERE THUNDERSTORMS WILL CONTINUE
ACROSS FAR SOUTHERN IOWA THROUGH WEDNESDAY INTO WEDNESDAY EVENING.
AN ADDITIONAL THREAT FOR NON SEVERE THUNDERSTORMS EXISTS ON
SATURDAY INTO SATURDAY NIGHT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY HEAVY RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

IAZ005-024-072100-
KOSSUTH-HUMBOLDT-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND
EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS.

A FLOOD WARNING IS ALSO IN EFFECT FOR THE PORTIONS OF THE UPPER
DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE
THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED.

IAZ004-006-007-015>017-023-025-026-033>036-072100-
EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND
EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE
THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED.

MOYER

In the hours before

Local storm report, May 6, 4:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             ESTHERVILLE             43.40N 94.83W
05/06/2008  E0.75 INCH       EMMET              IA   EMERGENCY MNGR

            HAIL COVERING THE GROUND.

&&

MRUSSELL
Local storm report, May 6, 5:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             2 N RUTHVEN             43.16N 94.90W
05/06/2008  E1.00 INCH       PALO ALTO          IA   EMERGENCY MNGR

&&

RK
Local storm report, May 6, 5:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             3 ESE FENTON            43.20N 94.38W
05/06/2008  E0.75 INCH       KOSSUTH            IA   TRAINED SPOTTER

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:49 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth26 min
May 6, 5:01 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto29 min
May 6, 5:17 PM CDTSevere Thunderstorm WarningDMXKossuth28 min
May 6, 5:29 PM CDTSevere Thunderstorm WarningDMXPalo Alto13 min
May 6, 6:31 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster44 min
May 6, 6:39 PM CDTSevere Thunderstorm WarningDMXSac51 min
May 6, 6:54 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth51 min
May 6, 6:56 PM CDTAreal Flood AdvisoryDMXCalhoun, Sac, Webster3 hr
May 6, 6:57 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.